Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 12, 2023, 7:19 PM EST for Baker County, Early County, Miller County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2023, 7:19 PM EST (00:19 UTC)
- Expired
- Jan 12, 2023, 7:45 PM EST
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Baker County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 80 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 3:36 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WFUS52 KTAE 130019
TORTAE
GAC007-099-201-130045-
/O.NEW.KTAE.TO.W.0012.230113T0019Z-230113T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
719 PM EST Thu Jan 12 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northern Miller County in southwestern Georgia...
Northwestern Baker County in southwestern Georgia...
East central Early County in southwestern Georgia...
* Until 745 PM EST.
* At 719 PM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Blakely, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Miller, northwestern Baker and east central Early
Counties, including the following locations... Iveys Mill, Milford,
Damascus, Crestview, Douglasville, Centerville, Cuba, Hawkinstown,
Mimsville and Harmony Church Rd/hwy 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3143 8453 3144 8452 3125 8443 3122 8490
3130 8494 3144 8466 3143 8455 3144 8454
TIME...MOT...LOC 0019Z 250DEG 40KT 3128 8486
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
331 follow-up statement
559
WWUS52 KTAE 130036
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
736 PM EST Thu Jan 12 2023
GAC007-099-201-130045-
/O.EXP.KTAE.TO.W.0012.000000T0000Z-230113T0045Z/
Miller GA-Baker GA-Early GA-
736 PM EST Thu Jan 12 2023
...THE TORNADO WARNING FOR NORTHERN MILLER...NORTHWESTERN BAKER AND
EAST CENTRAL EARLY COUNTIES WILL EXPIRE AT 745 PM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EST for southwestern
Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 3143 8453 3144 8452 3125 8443 3122 8490
3130 8494 3144 8466 3143 8455 3144 8454
TIME...MOT...LOC 0035Z 250DEG 40KT 3134 8468
$$
33What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 12, 6:46 PM EST, 33 minutes earlier.
Area forecast discussion, Jan 12, 6:46 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
646 PM EST Thu Jan 12 2023
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 449 PM EST Thu Jan 12 2023
The main story for today will be the line of showers and
thunderstorms that will move through the entire CWA later this
afternoon into the overnight hours. These storms have the potential
to be severe with the main threats of damaging wind gusts and
perhaps a few brief tornadoes in our central time zone counties. The
SPC currently has our AL and GA counties in a Slight Risk, while the
rest of our Florida counties are in a Marginal Risk for severe
weather. The increase in area of the Slight risk extending to
include most of our GA is due to a higher than initially forecast
dewpoints which increases the instability in the atmosphere.
Dewpoints are forecast to be in the low-mid 60s and upper 50s
through this afternoon for areas west of Albany-Tallahassee line.
Our 18z Sounding shows some low level moisture but mixing of the dry
layer in the mid-levels have brought the dewpoints down a little,
decreasing the instability heading into the afternoon and evening.
The line of storms is expected to enter the region from the
northwest later this evening around 23Z-00Z and sweep through the
CWA into the overnight hours, and should clear out to the southeast
around 09Z-10Z Friday morning. Confidence is high with PoPs near 100
percent. A Tornado Watch is in effect through 02Z for our AL
counties, Central time zone counties in FL along I-10, and our GA
counties west of I-75.
It is breezy ahead of the main line due to the tightening pressure
gradient from the incoming cold front. Winds could gust up to 40 mph
in places where we currently have a Wind Advisory in the western
panhandle, SE AL, and southwest/south-central GA through this
evening.
After the cold front passes, winds will be northwesterly and still
breezy. Cold air will begin to rush in following the front, with
temperatures falling into the 40s by daybreak and only warming to
the low to mid 50s for Friday afternoon.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 449 PM EST Thu Jan 12 2023
Post-frontal we'll be fairly dry and cooler as cold air advection
dominates and high pressure begins to settle in. We'll start the day
out partly cloudy and clear out into the evening. We can expect
daytime highs to struggle to make it into the low to mid 50s, with
overnight lows in the low to mid 30s. Wind chills in the early
morning hours on Saturday will be in the mid 20s as NW winds around
10 mph remain. Winds will settle down by Sunday morning.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 449 PM EST Thu Jan 12 2023
Through the long term we'll remain dry as high pressure remains
dominant across the region. Surface high pressure will move to our
southeast placing us under S-SW flow beginning Monday. This will
allow us to begin to gradually warm and moisten into midweek when
another possible disturbance looks to approach the region from the
west. However, uncertainty is too high to mention anything with any
confidence.
Daytime highs will generally be in the upper 50s initially warming
into the mid 70s by Tuesday with overnight lows in the 30s initially
warming into the mid to upper 50s by Wednesday.
&&
.AVIATION...
(00Z TAFS)
Issued at 643 PM EST Thu Jan 12 2023
Severe squall line continues moving across the area at the moment.
Several severe cells within the line with isolated tornadoes
possible. Especially north of our Florida counties. Background
winds remain gusty of 20-30 knots with isolated 40 knots possible.
Used high resolution guidance for timing of impacts of the line
and wind shift after the passage of the line. Guidance indicates a
period of MVFR cigs well behind the line passage overnight into
the morning hours then a transition to VFR by the mid afternoon.
Northwest winds will be gusty Friday.
&&
.MARINE...
Issued at 449 PM EST Thu Jan 12 2023
Southwest winds will increase ahead of a cold front today,
particularly west of Apalachicola where a Small Craft Advisory is in
effect. As the front moves through tonight, winds will become
northwesterly with Small Craft Advisory conditions expanding across
the entire area. Seas are expected to peak around 9 feet well
offshore on Friday night. Winds and seas will decrease during the
day on Saturday with more tranquil conditions returning for Sunday.
&&
.FIRE WEATHER...
Issued at 449 PM EST Thu Jan 12 2023
A line of strong to severe thunderstorms will sweep across the
districts this evening just in advance of the cold front. A sharp
wind shift from southwest to northwest will occur as the front
passes. A cooler and drier air mass will follow for Friday and
Saturday, with clearing skies by Friday night. High afternoon
dispersion values are expected to continue Friday and possibly
Saturday due to gusty northwest to north winds.
&&
.HYDROLOGY...
Issued at 449 PM EST Thu Jan 12 2023
No flooding is expected for the next 7 days. Rainfall tonight will
be well below amounts needed for flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 48 55 34 / 40 100 0 0
Panama City 74 48 55 35 / 60 100 0 0
Dothan 75 44 50 32 / 70 90 0 0
Albany 76 47 52 33 / 60 100 0 0
Valdosta 76 49 55 33 / 10 100 0 0
Cross City 75 50 60 33 / 0 100 10 0
Apalachicola 73 49 56 35 / 40 100 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 9 PM CST this evening for FLZ007>013-108-112.
High Rip Current Risk through late Friday night for FLZ108-112-
114-115.
High Surf Advisory until 7 AM EST /6 AM CST/ Friday for FLZ108-
112-114.
GA...Wind Advisory until 10 PM EST this evening for GAZ120>128-130-
142>145-155-156.
AL...Wind Advisory until 9 PM CST this evening for ALZ065>069.
GM...Small Craft Advisory until 1 PM EST Saturday for GMZ730-755-765-
775.
Small Craft Advisory until noon CST Saturday for GMZ750-752-770-
772.
&&
NEAR TERM...Montgomery
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Scholl
MARINE...Oliver
FIRE WEATHER...Montgomery
HYDROLOGY...OliverIn the hours before
Local storm report, Jan 12, 6:03 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST BLACKWELL FIELD A/P 31.43N 85.62W
01/12/2023 M49 MPH DALE AL OFFICIAL NWS OBS
49 MPH GUST MEASURED AT KOZR (43 KT).
&&
KGGLocal storm report, Jan 12, 6:06 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST 1 SW HEADLAND MUNICIPAL 31.35N 85.32W
01/12/2023 M63 MPH HENRY AL PUBLIC
MEASURED WIND GUST OF 63 MPH.
&&
KGGLocal storm report, Jan 12, 6:12 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 1 ENE NAPIER FIELD 31.32N 85.44W
01/12/2023 M55 MPH DALE AL OFFICIAL NWS OBS
55 MPH (48 KT) PEAK GUST MEASURED AT KDHN.
&&
KGGLocal storm report, Jan 12, 6:59 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
659 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG JONES CROSSING 31.64N 84.97W
01/12/2023 CLAY GA DEPT OF HIGHWAYS
TREES DOWN ON SR-266 BEFORE BETHEL CHURCH
RD.
&&
KGGLocal storm report, Jan 12, 7:01 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST EARLY CO A/P 31.40N 84.89W
01/12/2023 M50 MPH EARLY GA AWOS
50 MPH (44 KT) MEASURED GUST - KBIJ.
&&
KGGLocal storm report, Jan 12, 7:09 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 3 W PACHITLA 31.75N 84.73W
01/12/2023 RANDOLPH GA PUBLIC
A FEW TREES AND POWERLINES REPORTED DOWN
ACROSS THE COUNTY.
&&
KGGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:15 PM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Early, Miller, Seminole | 45 min |
| Jan 12, 7:29 PM EST | Special Weather Statement | TAE | Dougherty, Turner, Worth | 61 min |
| Jan 12, 7:37 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 38 min |
| Jan 12, 7:38 PM EST | Tornado Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 37 min |
| Jan 12, 7:54 PM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Early, Grady and 5 more | 66 min |
| Jan 12, 8:08 PM EST | Tornado Warning | TAE | Tift, Worth | 17 min |
| Jan 12, 8:15 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 45 min |
| Jan 12, 8:29 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Cook, Irwin, Mitchell and 3 more | 36 min |
| Jan 12, 9:03 PM EST | Special Weather Statement | TAE | Grady | 27 min |
| Jan 12, 9:07 PM EST | Special Weather Statement | TAE | Berrien, Colquitt, Cook | 53 min |
| Jan 12, 9:56 PM EST | Special Weather Statement | TAE | Brooks, Cook, Lanier, Lowndes, Thomas | 64 min |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.